Alert archive / Pennsylvania / Special Weather Statements in 2010

Special Weather Statement, NWS Philadelphia/Mount Holly

August 22, 2010Delaware County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 22, 2010, 2:02 PM EDT for Delaware County, Pennsylvania. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2010, 2:02 PM EDT (18:02 UTC)
Expired
Aug 22, 2010, 3:00 PM EDT
In force
58 min
Issued by
NWS Philadelphia/Mount Holly

County Delaware County, PA

The radar

The Philadelphia radar (KDIX), 95 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2010-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 796 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2010-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
796 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

541 
WWUS81 KPHI 221802
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
202 PM EDT SUN AUG 22 2010

DEZ001-MDZ008-NJZ017-PAZ067-068-070-071-221900-
CECIL MD-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-MONTGOMERY PA-
NEW CASTLE DE-PHILADELPHIA PA-
202 PM EDT SUN AUG 22 2010

...A STRONG THUNDERSTORM WILL AFFECT CECIL...CHESTER...DELAWARE...
GLOUCESTER...MONTGOMERY...NEW CASTLE AND PHILADELPHIA COUNTIES...

AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF NEWARK...MOVING NORTHEAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR KENNETT SQUARE...ASHLAND AROUND
215 PM...ELAM...TALLEYVILLE AROUND 230 PM...CONCORDVILLE...LIMA
AROUND 245 PM...UPPER PROVIDENCE TOWNSHIP AND MEDIA AROUND 300 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 4014 7533 3990 7515 3963 7583 3986 7597

$$

HAYES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 22, 1:52 PM EDT, 10 minutes earlier.

Area forecast discussion, Aug 22, 1:52 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
152 PM EDT SUN AUG 22 2010

.SYNOPSIS...
SHOWERY LOW PRESSURE CENTERED BETWEEN WILLIAMSPORT AND ELMIRA LATE
THIS MORNING WILL SHIFT SLOWLY EASTWARD AND BE LOCATED SOUTH OF
LONG ISLAND BY MONDAY MORNING AND THEN DRIFT EAST OUT TO SEA TUESDAY
INTO WEDNESDAY. ONE WEAK COOL FRONT WILL CROSS OUR REGION THIS
EVENING AND A STRONGER BACK DOOR COLD FRONT WILL MOVE SOUTHWEST
THROUGH OUR AREA LATER MONDAY OR MONDAY NIGHT BOTH WITH SHOWERS
AND VERY UNSETTLED WEATHER. HIGH PRESSURE WILL SLOWLY BUILD IN
FROM THE WEST LATE THIS WEEK.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
1140 AM UPDATE IS FOR MORE SOUTHERLY COMPONENT TO THE WIND THIS
AFTERNOON AND SLIGHTLY STRONGER.

OTRW THE 9 AM UPDATE HOLDS FOR THE 1140 AM PACKAGE.

BLV A GOOD CHANCE OF SMW STORMS MIDDAY OR THIS AFTN.

ALSO BLV WE WILL NEED FLOOD ADVISORIES BY MID OR LATE AFTN...POSSIBLY
IN NJ AND NE PA.

SYNOPSIS HAS THE DETAILS OF THE FRONTS/LOW CENTER.

IAD SOUNDING LOOKS FAIRLY POTENT WITH SWEAT 300PLUS...50 KT AT
ABOUT 20000 FT AS WELL AS PWAT 2.06.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH TUESDAY/...
TONIGHT INTO MONDAY MIDDAY...COULD BE A 12-18 HR BREAK IN SHOWERY
WX SE PA DEL NE MD AND S 2/3RDS NJ AS WEAK WLY COOL FRONT SHOVES
HIGH PWAT NEWD TOWARD LONG ISLAND BEFORE IT WASHES SWWD AGAIN LATE
MONDAY IN ASSN WITH THE FORMATION OF THE UPPER LOW NR PHL.

HOWEVER...NAM MODELS SECONDARY POOLING OF UNSTABLE AIR AROUND 00Z
THIS EVENING ALONG THE DEL RIVER AND SO SHOWERY WX INTO THE 02Z
SUNDAY TIME FRAME IS STILL A GOOD FORECAST AND THEN IT MAY BE DRY
THEREAFTER FOR 12-18 HRS. WILL AWAIT ALL 12Z GUIDANCE BEFORE ANY
ADJUSTMENTS IN THE TONIGHT-MONDAY TIME FRAME.

WITH THIS FEATURE IN PLACE WE WILL BE HARD PRESSED TO SEE MUCH
SUN OVER THE NEXT SEVERAL DAYS AND THEREFORE WILL KEEP THE
FORECAST CLOUDY THROUGH THE PERIOD. AS THE UPPER LOW STARTS TO
FALL APART AND BECOME MORE WAVE-LIKE IN NATURE, AS SURFACE HIGH
PRESSURE STARTS TO BUILD TOWARD THE REGION, WE MAY START TO SEE
LESS CLOUDS ACROSS THE REGION, ESPECIALLY OVER THE SOUTHERN ZONES.
HOWEVER, WE DO NOT EXPECT THIS TO OCCUR QUICKLY WITH CLOUDS LIKELY
REMAINING THROUGH AT LEAST THE MIDWEEK TIMEFRAME.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AN UPPER LEVEL LOW PRESSURE TROUGH WILL ROTATE ACROSS OUR AREA
TUESDAY NIGHT AND THEN HEAD OFF TO THE EAST WEDNESDAY. THIS COULD
PRODUCE A FEW SHOWERS IN OUR AREA, ALTHOUGH PROBABILITIES WILL BE
IN THE SLIGHT CHANCE TO CHANCE CATEGORIES. A WEAK COLD FRONT IS THEN
FORECAST TO CROSS THE REGION LATE WEDNESDAY OR WEDNESDAY NIGHT
ACCOMPANIED BY SCATTERED SHOWERS OR THUNDERSTORMS. THE FRONT WILL
MOVE OFF TO THE EAST THURSDAY, ALLOWING A LARGE AREA OF HIGH
PRESSURE TO PUSH IN FROM THE WEST. THE HIGH WILL DOMINATE OUR
WEATHER WELL INTO THE WEEKEND. TEMPERATURES THROUGH THIS PERIOD WILL
AVERAGE NEAR OR SLIGHTLY BELOW NORMAL. THE COOLEST DAY WILL BE FRIDAY
WHEN HIGHS ARE IN THE 70S TO LOW 80S. THE REMAINDER OF THE DAYS
WILL SEE HIGHS IN THE MID 70S TO MID 80S. OVERNIGHT LOWS TUESDAY
NIGHT AND WEDNESDAY NIGHT WILL BE IN THE UPPER 50S AND 60S. THURSDAY
NIGHT AND FRIDAY NIGHTS, UNDER MOSTLY CLEAR SKIES, WILL HAVE LOWS
IN THE 50S TO MID 60S.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

COMPLEX AND DIFFICULT WEATHER IS UNFOLDING TODAY...AT LEAST IN SO
FAR AS THE DETAILS ARE CONCERNED...WHICH IS WHAT OUR USERS AND
CUSTOMERS WANT TO KNOW. MODEL GUIDANCE IS NOT EXACTLY IN LOCKSTEP...
AND WITH DIFFERENT GUIDANCE ONE MUST TRY TO ASSESS WHICH SOLUTION IS
MORE CORRECT. AS SUCH...CONFIDENCE IN THE LARGE-SCALE SITUATION IS
HIGH...BUT BECOMES LOW AS ONE MICROSCOPES TO THE DETAILS.

INITIALLY AT 18Z...LOW PRESSURE TO OUR NORTHWEST...WITH A TRAILING
COLD FRONT...IS EXPECTED TO MOVE EAST-SOUTHEASTWARD THIS EVENING AND
CAMP IN NORTHERN NEW JERSEY...FAR SOUTHEASTERN NEW YORK...AND THE
NEW YORK BIGHT AREA TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND
ISOLATED THUNDERSTORMS WILL CONTINUE OVER THE TAF SITES THIS
AFTERNOON AND LIKELY DIMINISH GRADUALLY FROM WEST TO EAST THIS
EVENING AS THE FRONT MOVES EASTWARD AND DIURNAL EFFECTS SUBSIDE.
CEILINGS WERE IN THE PROCESS OF IMPROVING...AND MANY SITES HAD
ALREADY BECOME VFR EARLY THIS AFTERNOON.

SO...VFR CONDITIONS WILL BE FORECAST THIS AFTERNOON AND EARLY
TONIGHT AND THEN BE BROUGHT TO MARGINAL VFR CEILINGS OVERNIGHT...
WITH PATCHY FOG IN A TEMPO GROUP FOR THE RURAL TAF SITES...AS A GOOD
BIT OF RAIN HAS OCCURRED. THE WILD CARD IS THE WINDS. IF THEY
ACTUALLY BECOME WEST OR NORTHWEST AS THE NAM MOS PROGS...AND
MAINTAIN SOME SPEED SAY 5 KNOTS OR A LITTLE MORE...THEN THE
FOREGOING MAY WORK. IF WINDS DROP OR A SOUTHEAST OR EAST WIND
DEVELOPS AS THE GFS MOS SUGGESTS...THEN CONDITIONS COULD BE LOWER.

SO...AS THE FRONT WORKS OFFSHORE WINDS ARE EXPECTED TO BE MOSTLY A
WESTERLY COMPONENT TONIGHT. THEN...A SPOKE WORKING AROUND THE UPPER
LOW APPEARS TO MOVE THROUGH DURING MONDAY. AS THIS OCCURS...WINDS
SHOULD BACK TO NORTH AND NORTHEAST DURING MONDAY AS THE SURFACE
REFLECTION MOVES SOUTHWARD OR SOUTHEASTWARD...WITH WINDS BECOMING
NORTHEAST DURING MONDAY AFTERNOON FOR THE 30 HOUR KPHL TAF. WITH
MOISTURE AND SOME FORCING...A VICINITY REMARK WITH A CB APPENDED TO
THE STRATOCUMULUS WAS USED TO ADDRESS THE EXPECTED SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS DURING LATER MONDAY MORNING AND INTO THE
AFTERNOON.

OUTLOOK...
AS THE AREA IS EXPECTED TO RESIDE IN A NORTHEAST FLOW REGIME MONDAY
NIGHT AND TUESDAY LOW CONDITIONS...AT LEAST MARGINAL VFR AND LIKELY
IFR CEILINGS FOG AND PERHAPS SOME RAIN OR DRIZZLE ARE EXPECTED. AS
THE SYSTEM GRADUALLY MOVES AWAY WEDNESDAY, SOME IMPROVEMENT SHOULD
TAKE PLACE. LONG RANGE GUIDANCE WAS INDICATING THE POSSIBILITY OF
ANOTHER FRONT ABOUT THURSDAY.

&&

.MARINE...
AN AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL GRADUALLY
SETTLE INTO OUR AREA TODAY. MEANWHILE, A WARM FRONT WILL SLOWLY LIFT
NORTHWARD DURING THE DAY. THIS WILL RESULT IN A SOUTH TO
SOUTHEASTERLY FLOW. THERE IS WAA AHEAD OF THESE FEATURES AND THE
LOW-LEVEL FLOW IS FORECAST TO INCREASE TODAY. THIS HAS ALREADY BEEN
EVIDENT IN RADAR VELOCITY AND VWP DATA. GIVEN THE WAA, THE LATEST
THINKING IS THAT THE WINDS REMAIN BELOW ADVISORY CRITERIA TODAY AND
TONIGHT. THE FORECAST SOUNDINGS INDICATE THE POTENTIAL FOR GUSTS 20
TO NEAR 25 KNOTS FOR A TIME TODAY, HOWEVER WILL MAINTAIN UNDER 25
KNOTS. THE SOUTHERLY FLOW WILL TEND TO BUILD THE SEAS SOME TODAY,
ALTHOUGH THE LATEST THINKING IS THAT ANY 5 FOOTERS THAT DEVELOP
REMAIN EAST OF OUR WATERS.

THE AFOREMENTIONED SURFACE LOW THEN SLIDES ACROSS OUR AREA BUT
SLOWLY MOVES EASTWARD AS THE TROUGH ALOFT CLOSES OFF IN THE
NORTHEAST TO MID ATLANTIC. THE MODEL GUIDANCE VARIES SOME IN THE
DETAILS WITH THE TRACK AND STRENGTH OF THIS SURFACE LOW AS IS GETS
OVER THE WATER AND SLIDES EASTWARD. IT DOES APPEAR THAT A TIGHTER
PRESSURE GRADIENT SETS UP ACROSS OUR NORTHERN WATERS LATER MONDAY
AND TUESDAY AS THE SURFACE LOW SLOWLY DEPARTS AND A SURFACE HIGH IS
NEAR NORTHERN NEW ENGLAND. THE 00Z GFS LOOKS LIKE IT IS A LITTLE
WEAKER WITH THE LOW-LEVEL FLOW NOW, ALTHOUGH IT MAY STILL BE TO
STRONG. THE ONSHORE FLOW SHOULD BUILD THE SEAS TO ABOUT 5 FEET,
ALTHOUGH HIGHER SEAS ARE SOMEWHAT QUESTIONABLE AS IT DEPENDS ON THE
DURATION OF THE ONSHORE FLOW. THEREFORE, WE DID NOT STRAY TO FAR
FROM CONTINUITY REGARDING SEAS AND NO ADVISORIES WILL BE ISSUED ATTM.

A WEAK AREA OF HIGH PRESSURE MOVES ACROSS WEDNESDAY, ALTHOUGH A
SECONDARY COLD FRONT ALSO APPEARS TO MOVE THROUGH. A LARGER HIGH
PRESSURE SYSTEM THEN LOOKS TO SETTLE IN FOR THURSDAY WITH NO
SIGNIFICANT WEATHER ANTICIPATED.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG
NEAR TERM...DRAG
SHORT TERM...DRAG/MEOLA
LONG TERM...RPW
AVIATION... / GORSE
MARINE...GORSE
Hazardous weather outlook, Aug 22, 9:22 AM EDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
922 AM EDT SUN AUG 22 2010

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-231230-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
922 AM EDT SUN AUG 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY HEAVY RAIN IS LIKELY TODAY INTO TONIGHT WHICH SHOULD LEAD
TO POCKETS OF BRIEF POOR DRAINAGE FLOODING AND PONDING OF WATER ON
ROADWAYS. ADDITIONALLY...ONE OR TWO STORMS MAY PRODUCE STRONG WIND
GUSTS TO NEAR 50 MPH IN NEW JERSEY AND DELAWARE LATE THIS MORNING
OR THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ004-NJZ014-024>026-231230-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
922 AM EDT SUN AUG 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE COAST OF NEW
JERSEY INTO TONIGHT.

LOCALLY HEAVY RAIN IS POSSIBLE TODAY INTO TONIGHT WHICH SHOULD
LEAD TO POCKETS OF BRIEF POOR DRAINAGE FLOODING AND PONDING OF
WATER ON ROADWAYS. ADDITIONALLY ONE OR TWO STORMS MAY PRODUCE
STRONG WIND GUSTS TO NEAR 50 MPH LATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-431-450>455-231230-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
922 AM EDT SUN AUG 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED STRONG THUNDERSTORMS LATE THIS MORNING OR THIS AFTERNOON
MAY PRODUCE A SOUTHWEST WIND GUST TO 35 OR 40 KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DRAG /

In the hours before

Special weather statement, Aug 22, 1:12 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
112 PM EDT SUN AUG 22 2010

NJZ013-014-221815-
EASTERN MONMOUTH NJ-WESTERN MONMOUTH NJ-
112 PM EDT SUN AUG 22 2010

...A STRONG THUNDERSTORM WILL AFFECT MONMOUTH COUNTY...

AT 107 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTH OF SANDY HOOK...MOVING NORTH AT 25
MPH. THE THUNDERSTORM WILL BE NEAR RUMSON...LITTLE SILVER AROUND 130
PM...SANDY HOOK AND LEONARDO AROUND 145 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 4017 7400 4018 7415 4046 7414 4041 7399
      4043 7400 4044 7402 4047 7402 4047 7399
      4043 7396 4041 7396 4032 7396

HAYES
Special weather statement, Aug 22, 1:14 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
114 PM EDT SUN AUG 22 2010

NJZ008>010-015-221815-
HUNTERDON NJ-MERCER NJ-MORRIS NJ-SOMERSET NJ-
114 PM EDT SUN AUG 22 2010

...A STRONG THUNDERSTORM WILL AFFECT HUNTERDON...MERCER...MORRIS AND
SOMERSET COUNTIES...

AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF TRENTON...MOVING NORTHEAST
AT 35 MPH. THE THUNDERSTORM WILL BE NEAR CLOVERHILL...FLEMINGTON
AROUND 130 PM...BRIDGEWATER...RARITAN AROUND 145 PM...MORRISTOWN...
BASKING RIDGE AROUND 200 PM...MORRIS PLAINS AND HANOVER TOWNSHIP
AROUND 215 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 4078 7437 4074 7436 4067 7445 4065 7445
      4066 7442 4028 7486 4034 7495 4040 7497
      4041 7504 4098 7451 4086 7431

HAYES
Special weather statement, Aug 22, 1:30 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
130 PM EDT SUN AUG 22 2010

NJZ013-014-221830-
EASTERN MONMOUTH NJ-WESTERN MONMOUTH NJ-
130 PM EDT SUN AUG 22 2010

...A STRONG THUNDERSTORM WILL AFFECT MONMOUTH COUNTY...

AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF SANDY HOOK...MOVING NORTH AT 25
MPH. THE THUNDERSTORM WILL BE NEAR LEONARDO AND PORT MONMOUTH AROUND
145 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 4018 7400 4017 7401 4017 7415 4046 7414
      4041 7399 4043 7400 4044 7402 4047 7402
      4047 7399 4041 7396 4032 7396

HAYES
Special weather statement, Aug 22, 1:57 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
157 PM EDT SUN AUG 22 2010

NJZ001-008-010-012-221900-
MIDDLESEX NJ-MORRIS NJ-SOMERSET NJ-SUSSEX NJ-
157 PM EDT SUN AUG 22 2010

...STRONG THUNDERSTORMS WILL AFFECT MIDDLESEX...MORRIS...SOMERSET AND
SUSSEX COUNTIES...

AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST
OF NEWTON TO 4 MILES EAST OF MORRISTOWN TO 6 MILES NORTH OF PERTH
AMBOY...MOVING NORTHEAST AT 35 MPH. THE THUNDERSTORMS WILL BE NEAR
RIVERDALE AND PEQUANNOCK TOWNSHIP AROUND 215 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4055 7424 4053 7424 4047 7436 4066 7443
      4101 7469 4112 7446 4104 7449 4105 7444
      4102 7442 4101 7432 4097 7427 4089 7427
      4089 7433 4086 7431 4078 7437 4074 7436
      4070 7441 4059 7429 4059 7420

HAYES
Special weather statement, Aug 22, 2:00 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
200 PM EDT SUN AUG 22 2010

NJZ013-014-020-026-221900-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-OCEAN NJ-WESTERN MONMOUTH NJ-
200 PM EDT SUN AUG 22 2010

...STRONG THUNDERSTORMS WILL AFFECT MONMOUTH AND OCEAN COUNTIES...

AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST
OF SANDY HOOK TO 14 MILES NORTH OF TOMS RIVER...MOVING NORTHEAST AT
25 MPH. THE THUNDERSTORMS WILL BE NEAR PORT MONMOUTH...NORTH
MIDDLETOWN AROUND 215 PM AND SANDY HOOK AROUND 230 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4027 7397 4019 7399 4000 7415 4019 7414
      4036 7423 4046 7414 4041 7399 4043 7400
      4044 7402 4047 7402 4047 7399 4041 7396

HAYES
Special weather statement, Aug 22, 2:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
202 PM EDT SUN AUG 22 2010

DEZ001-MDZ008-NJZ017-PAZ067-068-070-071-221900-
CECIL MD-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-MONTGOMERY PA-
NEW CASTLE DE-PHILADELPHIA PA-
202 PM EDT SUN AUG 22 2010

...A STRONG THUNDERSTORM WILL AFFECT CECIL...CHESTER...DELAWARE...
GLOUCESTER...MONTGOMERY...NEW CASTLE AND PHILADELPHIA COUNTIES...

AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF NEWARK...MOVING NORTHEAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR KENNETT SQUARE...ASHLAND AROUND
215 PM...ELAM...TALLEYVILLE AROUND 230 PM...CONCORDVILLE...LIMA
AROUND 245 PM...UPPER PROVIDENCE TOWNSHIP AND MEDIA AROUND 300 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 4014 7533 3990 7515 3963 7583 3986 7597

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 12:23 PM EDTSpecial Weather StatementPHIOcean22 min
Aug 22, 12:42 PM EDTSpecial Weather StatementPHIOcean48 min
Aug 22, 1:09 PM EDTSpecial Weather StatementPHIAtlantic66 min
Aug 22, 1:12 PM EDTSpecial Weather StatementPHIMonmouth63 min
Aug 22, 1:14 PM EDTSpecial Weather StatementPHIMorris, Somerset61 min
Aug 22, 1:30 PM EDTSpecial Weather StatementPHIMonmouth60 min
Aug 22, 1:57 PM EDTSpecial Weather StatementPHIMorris63 min
Aug 22, 2:00 PM EDTSpecial Weather StatementPHIMonmouth60 min
Aug 22, 2:21 PM EDTSpecial Marine WarningPHI54 min
Aug 22, 2:25 PM EDTSpecial Weather StatementPHIMorris35 min
Aug 22, 2:32 PM EDTSpecial Weather StatementPHISalem58 min
Aug 22, 2:56 PM EDTSpecial Weather StatementPHICamden, Gloucester64 min
Aug 22, 3:25 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden65 min
Aug 22, 3:29 PM EDTSpecial Weather StatementPHISalem61 min
Aug 22, 3:44 PM EDTTornado WarningPHIGloucester31 min
Aug 22, 4:07 PM EDTAreal Flood AdvisoryPHICamden, Gloucester113 min
Aug 22, 4:25 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Gloucester65 min
Aug 22, 4:31 PM EDTSpecial Weather StatementPHIHunterdon, Middlesex, Somerset59 min
Aug 22, 4:39 PM EDTSpecial Weather StatementPHISomerset66 min
Aug 22, 5:04 PM EDTSpecial Weather StatementPHISalem56 min
Aug 22, 5:14 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester, Salem2 hr
Aug 22, 5:18 PM EDTSpecial Weather StatementPHIMiddlesex, Morris57 min
Aug 22, 5:31 PM EDTSpecial Weather StatementPHICamden59 min
Aug 22, 5:43 PM EDTAreal Flood AdvisoryPHIMorris, Somerset2 hr
Aug 22, 6:30 PM EDTSpecial Weather StatementPHIHunterdon, Morris, Somerset60 min
Aug 22, 7:13 PM EDTSpecial Weather StatementPHIBurlington, Camden62 min
Aug 22, 7:23 PM EDTSpecial Weather StatementPHIBurlington, Monmouth, Ocean67 min
Aug 22, 1:00 PM EDTSpecial Weather StatementPHIBerks, Carbon, Lehigh, Monroe, Northampton60 min
Aug 22, 3:11 PM EDTAreal Flood AdvisoryPHIDelaware2 hr
Aug 22, 3:18 PM EDTSpecial Weather StatementPHIDelaware, Philadelphia57 min
Aug 22, 9:06 AM EDTSpecial Weather StatementPHICecil24 min
Aug 22, 2:50 PM EDTSpecial Weather StatementPHIKent55 min
Aug 22, 5:06 PM EDTSpecial Weather StatementPHICaroline54 min
Aug 22, 2:07 PM EDTSpecial Weather StatementPHISussex68 min
Aug 22, 2:45 PM EDTSpecial Weather StatementPHISussex60 min
Aug 22, 2:54 PM EDTAreal Flood AdvisoryPHISussex111 min
Aug 22, 6:38 PM EDTSpecial Weather StatementPHISussex52 min
Aug 22, 7:10 PM EDTSpecial Weather StatementPHISussex65 min
Aug 22, 7:27 PM EDTAreal Flood AdvisoryPHISussex2 hr

Nearby

Special Weather Statements in Pennsylvania, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.